MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT (13 F) (20CM) (TRIPLE-; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT (13 F) (20CM) (TRIPLE-; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.(b)(4).
 
Event or Problem Description
It was reported that the catheter came out after being secured by the detachable suture wings.The facility stated that the suture part on the securement device of the catheter has a detachable piece that comes off and the catheter can move through the piece.The suture site attached to the catheter also spins and can lead to catheter dislodgement.They state that it had happened previously.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the catheter came out after only being secured by the detachable suture wing could be confirmed due to the condition of the returned sample.One 20cm trialysis catheter was returned for investigation.Residue from use was observed in the extension legs.The rotatable suture wing was in its correct position.The removable suture wing was received separate from the catheter.There was no evidence that sutures had been tied around the suture wing.The product ifu states, ¿when placing the catheter, use the removable suture wing to minimize movement at the exit site.Using your fingers, squeeze the suture wing together so that it splits open and place the wing around the catheter near the venipuncture site.Secure the wing onto the catheter by tying sutures around the wing using the suture grooves.Secure the removable wing in place by suturing through the holes or by using adhesive wound closures.¿ since the suture wing was received separate from the catheter and no evidence of securing the wing to the catheter was observed, the complaint was determined to be use related.Regarding the rotatable suture wing, the product ifu states, ¿the rotatable, pre-attached suture wing is oriented to the skin surface and the catheter is attached using a suture.¿ a lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.(b)(4).
 
Event or Problem Description

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT (13 F) (20CM) (TRIPLE-
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7212396
Report Number3006260740-2018-00030
Device Sequence Number11008049
Product Code NIE
UDI-Device Identifier00801741041860
UDI-Public(01)00801741041860
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
Report Date (Section F) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5603200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Event Location Hospital
Date Report to Manufacturer01/03/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR